Clitalopram Medication Diary
I think that the best way to monitor if this medication helps me is to have a point of reference something I can look back on.
So when the doctor suggested it instead of what I was on. She said that one of the side effects can be anxiety. This puzzled me as that’s what it’s supposed to be treating it. She did say that it settles down.
While waiting in the pharmacy I did a quick Google of clitaopram side effects and looked at a few websites. This is what I found.
Very common: More than 1 in 10 people who take Citalopram hydrobromide
- difficulty sleeping
- dry mouth
- increased sweating
- sleeping problems
Common: More than 1 in 100 people who take Citalopram hydrobromide
- abnormal orgasm in women
- decreased libido
- ejaculation failure
- feeling agitated
- feeling anxious
- feeling dizzy
- feeling nervous
- increased salivation
- joint pain
- loss of appetite
- memory problems
- muscle pain or tenderness
- stomach pain
- strange dreams
- weight loss
Uncommon: More than 1 in 1000 people who take Citalopram hydrobromide
- aggressive behaviour
- appetite gain
- enlargement of the pupil – this may lead to glaucoma
- fainting or brief loss of consciousness
- faster heart rate
- hair loss
- heavy or long menstrual periods
- libido increased
- mania or mania-like behaviour – you or your carer must seek medical advice if you get symptoms of mania
- skin rash or rashes
- slower heart rate
- unexplained or easy bruising of the skin or mucous membranes
- urinary retention
- weight gain
Rare: More than 1 in 10,000 people who take Citalopram hydrobromide
- abnormal muscle movements or problems controlling muscle movement
- bleeding problems
- general feeling of being unwell
- liver problems
- metabolic problems
- taste changes
The frequency of these side-effects is unknown
- a drop in blood pressure on standing or sitting up
- abnormal laboratory test results
- anaphylactic reactions
- bleeding in between menstrual periods
- blood problems
- blood sugar control changes in diabetics
- ECG changes
- endocrine problems
- extrapyramidal side effects
- eye or eyesight problems
- feeling restless and inability to sit still
- feelings of hostility
- gastrointestinal bleeding
- heart problems
- hypersensitivity reactions
- impaired judgement
- movement problems
- nose bleed
- panic attacks
- psychiatric problems such as uncovering symptoms of depression or suicidal tendencies – seek immediate medical advice if you get thoughts of committing suicide; attempt suicide; or engage in self-harming behaviour
- seizures – you or your carer must seek medical advice if you have seizures
- serotonin syndrome – seek immediate medical advice if you develop: agitation, tremors, muscle twitching or increased body temperature
- teeth grinding
- withdrawal symptoms can occur when this medicine is stopped abruptly. These include paraesthesiae, sleeping problems such as difficulty sleeping and intense dreams, feeling dizzy, agitated or anxious, nausea, vomiting, tremors, confusion, sweating, headache, diarrhoea, palpitations, changes in emotions, irritability and eye or eyesight problems
- worsening of epilepsy – you or your carer must seek medical advice if your epilepsy worsens
That a scary list to find on several websites including of course the NHS website.
Here is a website with more information on Clitalopram.
Now I have a follow up appointment on Thursday 16th April to see how the medication is working for me.
I took my first tablet today before I headed to the gym. When I was running I definitely felt nauseous however this could just be the exercise itself.
Threw out the day I have continued to feel nauseous and had a lack of apatite.
So the definite side affect I am feeling is dry mouth. This is something the doctor advised me off. People who know me with know I’m always drinking water but my mouth is drying out so quickly. It’s okay though bearable.
I also struggled to sleep. Well actually this is a tricky one. I was watching stuff in bed and just didn’t feel tired then I reminded myself that it was 2am and then switched everything off. When I did get to sleep it was a deep sleep. I’ve been dreaming a lot recently and last night no dreams. Was one of those nights were it felt like id clicked my fingers and it was morning.
So day three. I had a horrid night last night and I couldn’t sleep. I still have the symptoms of a horrid dry mouth. It’s like the bridge of my mouth is constantly dry . It feels this way secounds after drinking a pint of water.
As for the anxiety I’ve had that kicked in the stomach feeling since last night and it still has not gone. It doesn’t feel Like this medication is taking the edge of at all.
The dry mouth has gone but I do get sleepy a lot. Also noticed that I often wake threw the night and can’t sleep again .thinking this is because it runs out as I take it around 9am so going to change to taking on a night. See if that makes a difference.
Okay so after changing the time I take my medicine I have definitely been sleeping better threw the night but finding myself also tired threw the day.